Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 9, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 28, 2024, 4:30 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 28, 2024, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2024, 4:30 AM EDT (08:30 UTC)
- In effect from
- Jun 28, 2024, 8:00 AM EDT
- Expired
- Jun 28, 2024, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WHUS43 KMQT 280830 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 430 AM EDT Fri Jun 28 2024 MIZ014-290200- /O.NEW.KMQT.BH.S.0009.240628T1200Z-240629T0200Z/ Southern Schoolcraft- 430 AM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JV
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 4:08 AM EDT, 22 minutes earlier. Its key messages:
- -Rounds of showers are expected today into Saturday and then Monday night into Tuesday with quiet weather following each round.
Area forecast discussion, Jun 28, 4:08 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Marquette MI 408 AM EDT Fri Jun 28 2024 .KEY MESSAGES... -Rounds of showers are expected today into Saturday and then Monday night into Tuesday with quiet weather following each round. && .SHORT TERM /THROUGH TONIGHT/... Issued at 316 PM EDT Thu Jun 27 2024 It's a pleasant late June aftn across Upper MI under sfc high pres centered over the western Great lakes. Temps generally range from 60- 65 along the Great Lakes to the lwr 70s F inland. Dwpts are comfortably low, ranging from around 40 to around 50F. Cu has developed away from stabilizing flow off of the Lakes, and a streak of high clouds is spreading over western Upper MI. Off to the w, water vapor imagery and RAP analysis show a well-defined shortwave trof over the nw U.S. This feature will bring the next round of shra/some tsra to Upper MI during Fri into Sat. Ahead of that trof, a weaker shortwave across the Plains is generating shra and a few tsra from ND across sw MN into western IA. Clouds will be on the increase from w to e tonight. Shra associated with the lead Plains wave should reach western Upper MI in the 09z- 12z time frame. Prior to that, a modest increase in 850mb theta-e and increasing 850mb flow may support a few isold -shra across western Upper MI after 06z. Will be warmer night tonight than last night under increasing clouds and stirring winds. Expect min temps ranging from around 50 e to 55-60F w. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 407 AM EDT Fri Jun 28 2024 Active weather pattern continues through the next week as an amplified pattern aloft translates to multiple weather systems passing through the region into early June. A few showers linger behind a cold front Saturday followed by high pressure sweeping over the Great Lakes Sunday and Monday, allowing for some nice summer weather. The next round of precipitation looks to be late Monday into Tuesday, but the surface low associated with those showers looks to not be particularly strong and also displaced well to the north, so impacts should be relatively low. Model spread increases beyond then, but a continued warm and wet pattern is expected to continue. By Saturday morning, the cold front will be just about past the UP, a significant increase in speed from model guidance from just 24 hours ago. As such, PoPs fall off behind the front, with only scattered to isolated precipitation expected for the remainder of Saturday. High pressure will follow behind for the remainder of the weekend as a ~1025mb surface high will be over southern Minnesota by Sunday afternoon and over the Michigan Lower Peninsula by Monday afternoon. This will lead to a couple of nice sunny days, though Sunday will definitely be the cooler day of the two as cool northerly flow aloft will keep highs mainly in the 60s Sunday, but winds becoming southerly Monday will allow highs to rebound to seasonal 70s. With clear skies allowing for efficient radiational cooling overnight, bias-corrected MOS guidance hints at the potential for some interior locations to fall to the upper 30s Sunday morning and Monday morning. Precipitation chances begin to ramp up Monday evening into Tuesday as the next trough exits the Rockies and a surface low passes generally through northern Ontario. The GEFS has trended stronger with this low pressure, with a mean low now in the 990s mb, but the trend in the path has been even further north, almost to the Hudson Bay. As even the southernmost cluster of lows remains well north of the UP, dynamics should be fairly weak over the UP, so hazardous weather seems unlikely at this time. Following the passage of showers, another dry period is expected Wednesday, but to what extent that dry weather lasts is uncertain as ensemble spread increases significantly, though a pattern change is still not expected as the CPC outlooks that the first half of July is still more likely to be warmer and wetter than normal. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 141 AM EDT Fri Jun 28 2024 VFR conditions to prevail through daybreak at all TAF sites with gradual deterioration to MVFR starting at IWD by Fri 12Z. CMX and SAW will follow with MVFR by late morning/early afternoon. SAW has the best chance to lower to IFR by late afternoon and evening. In addition, LLWS will be a threat mostly at IWD/CMX this morning and afternoon as a low-level jet max moves across the area. && .MARINE... Issued at 407 AM EDT Fri Jun 28 2024 As a cold front approaches from the west, southerly wind gusts increase to around 25 kt across the lake beginning this morning, with some gusts to around 30 kt in the eastern nearshores of Lake Superior as winds flow downslope onto the lake. As winds veer westerly behind the front on Saturday, wind gusts across the lake briefly fall below 20 kt Saturday morning, but mixing behind the front allows for northwesterly wind gusts to 25-30 kt over the eastern half of the lake. The return of high pressure will keep wind gusts below 20 kt Saturday night through Monday night before the next system passes through northern Ontario, increasing the wind gusts to around and above 20 kt into Tuesday. As the system lifts northeast and out of the region Tuesday night, winds fall mainly below 20 kt through the rest of the forecast period. Long-duration southerlies today will cause waves over the northern portions of the lake to increase to 4-6 ft, with some waves to 7 feet along the US/Canada border. The northwesterlies behind the cold front passage will cause 5-8 ft waves over the eastern half of the lake Saturday night. Thunderstorms will also threaten the lake today. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Rolfson LONG TERM...GS AVIATION...TDUD MARINE...GS
Hazardous weather outlook, Jun 27, 3:58 PM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 358 PM EDT Thu Jun 27 2024 MIZ001>007-009>013-084-085-281200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 358 PM EDT Thu Jun 27 2024 /258 PM CDT Thu Jun 27 2024/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-281200- Southern Schoolcraft- 358 PM EDT Thu Jun 27 2024 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a moderate swim risk for the Lake Michigan beaches of Schoolcraft County on Friday. Thunderstorms are possible Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-281200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 358 PM EDT Thu Jun 27 2024 /258 PM CDT Thu Jun 27 2024/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-281200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 358 PM EDT Thu Jun 27 2024 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:18 AM EDT | Small Craft Advisory | MQT | 6 hr | |
| Jun 28, 4:21 PM EDT | Small Craft Advisory | MQT | 42 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.